Hail, Laramie
- When
- July 3, 2:55 PM MST to 3:00 PM MST
- Where
- Laramie County, Cheyenne
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.133, -104.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 2:50 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 350 PM MDT WED JUL 3 2002 SCATTERED TSTMS DVLPG OVR CWA THIS AFT WITH SOME OF THE STORMS GOING SVR FROM ALBANY COUNTY EWD...MAINLY HAIL AND HVY RAIN PRODUCERS. SOME OF THE STORMS IN NRN CO...NEAR GREELEY...PRODUCING WIND GUSTS TO 67 KTS AND THESE STORMS ARE MOVG NWD. CAPES AROUND 2000 J/KG IN THE SE WITH LI/S AROUND -4. DEWPOINTS IN THE MID 50S IN THE EASTERN CWA. CONVECTION WILL CONT THIS EVENING AND EXPECT THAT IT WILL MOVE INTO WRN PANHANDLE AND LAST THRU LATE EVENING. SYS OVR SW U.S. WILL CONT EJECTING S/W THRU CO AND WY THRU SAT. MAINLY EXPECTING SCT TYPE POPS AS LOW LVL MSTR FEEDS INTO THE ERN PORTIONS OF THE CWA. STNRY BOUNDARY ALG THE SE MTNS WILL CONT TO PROVIDE LOW LVL CONVERGENCE AIDING IN STORM DVLPMENT EACH AFT. AVN CONTS IT/S CONVECTIVE FEEDBACK PROBLEMS...SO LEANED TOWARD THE ETA FOR THIS FORECAST. TEMPS THE NEXT COUPLE OF DAYS WILL BE A COUPLE OF DEGREES COOLER DUE TO COOLER AIR ALOFT AND MORE CLOUD COVER. GUSTY SOUTHEAST WINDS IN THE PANHANDLE THURSDAY. .EXTENDED... RATHER WET WX PATTERN OF SCT AFTN/EVENING TSTMS STILL LOOKS TO BE DRYING OUT SOME FOR SUNDAY AND MONDAY AS UPPER RIDGE STRENGTHENS AGAIN. A CDFNT MOVES DOWN FROM THE N ON TUESDAY FOR AT LEAST A SLGT CHANCE OF PM TSTMS. .CYS... WY...NONE. NE...NONE. JL(S,H)
NEZ001>003-019>021-054-055-WYZ059>070-031830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT WED JUL 3 2002 ...SPOTTER ACTIVATION MAY BE NEEDED TODAY IN PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON. THE STORMS WILL MOVE ONTO THE PLAINS WHERE THE AIRMASS IS UNSTABLE AND THERE IS AMPLE LOW LEVEL MOISTURE. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE HAIL AND GUSTY WINDS. THE PRIMARY AREA OF CONCERN WILL BE THE EAST CENTRAL PLAINS OF WYOMING THIS AFTERNOON...INTO THE NORTHWEST NEBRASKA PANHANDLE THIS EVENING. && STARK WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 2 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304064.